There can be many concerns when taking different psychiatric medications when dealing with bipolar disorder. One concern may be that the medications can alter your personality. The medications will have the change effect for most people, but in a positive way. The medications can reduce the problems that come with the bipolar mood swings. Being on the medication will allow you to maintain a more stable and positive personality. It can be noticeable for the person who is taking the medication as they could be used to the associated mood swings. There can be the temptation to lower the doctor’s prescribed dosages. The reason you may want to lower your dosage is not because you want to experience depressed moods, but to have the feeling from the mild mania common with bipolar disorder. Adjusting your dosage without the direction from your doctor can be dangerous.
The side effects of medication may be another reason you might consider changing your dosage. This can also be a dangerous reason to adjust your dosage on your own. The doctor needs to be the person that provides direction in adjusted medicines. Several of the side effect symptoms can be: dry mouth, feeling nauseous, and physical tremors. Your doctor can help with the side effects once they are discovered. Not all people with bipolar disorder have to deal with the same side effects.